| Catalog Number |
IAB-05850-LWS-SC |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/29/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
Event or Problem Description
Reported as "severe kink, possible unwrapping issue unresolved with troubleshooting".As a result, the iab was removed and a 2nd iab was placed in the same insertion site.No patient harm or injury.The patient status is reported as "fine".
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 50cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc) without the original packaging carton.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the teflon sheath was noted on the iabc.The one-way valve was tethered to the short driveline tubing.The bladder was loosely wrapped.A bend to the central lumen was noted at approximately 28cm from the distal tip.The central lumen was noted kinked at approximately 5cm from the distal tip.The outer lumen was noted kinked at approximately 56.5cm from the distal tip.Dried blood was noted on the exterior surfaces of the returned sam-ple.No blood was noted within the bladder/helium pathway.The fos cable was visually inspect-ed; no damage or abnormalities were noted.The fos (sc) connector was examined.The fos white connector was properly seated in the blue clamshell housing.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The bladder thickness was measured at six points with measurements ranging from 0.0063in-0.0073in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked/ clotted central lumen.Upon aspiration, water was unable to be pulled into the syringe.Immediate push back on the syringe plunger was experienced.The iabc was connected to an iabp with a lab inventory 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpres-sure was applied.After the pumping was initiated, the iabc bladder was noted not fully inflat-ing/unwrapping and was consistent with being twisted at the proximal and distal ends of the bladder.The iabc was leak tested in accordance with testing methods from manufacturing pro-cedure.The middle portion of the bladder had inflated but the proximal portion and distal portion of the bladder would not fully unwrap and was consistent with being twisted.No leaks were de-tected.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.The guidewire met resistance and could not ad vance at approximately 5.2cm from the iabc distal tip, which is the location of the previously noted bend.No blood or debris was noted on the guidewire.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at ap proximately 25.2cm from the iabc luer, which is the location of the previously not-ed bend.No blood or debris was noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufa cturing specifications prior to release.The reported complaint of "possible unwrapping issue" is confirmed.During the investigation the proximal end and distal tip of the iabc bladder was noted twisted and the bladder would not ful-ly inflate or unwrap during functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met dur-ing the complaint investigation due to the twisted bladder.The probable root cause of the complaint is manufacturing related.A non-conformance has been initiated to further investigate the issue.Other remarks: n/a.Corrected data: n/a.
Event or Problem Description